MAUDE Adverse Event Report: KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY CLICKLINE ROTHENBERG BOWEL GRASPER

KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY CLICKLINE ROTHENBERG BOWEL GRASPER
Model Number 31310C
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We evaluated the device.Both jaws had broken off; one during procedure and one when doctor removed the device and was handling.Possible cause is stress overload due to retracting or lifting heavy tissue which our ifu warns against.
 
Event or Problem Description
Allegedly, the doctor was performing a mini lap appendectomy when he noted that one of the jaws broke off into patient.He immediately retrieved broken jaw and went on to complete procedure.The hospital reports there was no injury to the patient.

Brand Name
CLICKLINE ROTHENBERG BOWEL GRASPER
Common Device Name
BOWEL GRASPER
Manufacturer (Section D)
KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY
mittlestrasse 8,
78503
tuttlingen, germany,
GM 
MDR Report Key6659236
Report Number9610617-2017-00045
Device Sequence Number1149926
Product Code GCJ
UDI-Device Identifier04048551333723
UDI-Public4048551333723
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number31310C
Device Catalogue Number31310C
Device Lot NumberPU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2017
Initial Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR
Patient Weight82